Alert archive / Mississippi / Freeze Warnings in 2017

Freeze Warning 2, NWS Jackson, MS

March 15, 201736 counties in Mississippi

NWS Jackson, MS issued this freeze warning at Mar 15, 2017, 3:25 AM CDT for 36 counties in Mississippi. It took effect at Mar 15, 2017, 9:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2017, 3:25 AM CDT (08:25 UTC)
In effect from
Mar 15, 2017, 9:00 PM CDT
Expired
Mar 16, 2017, 7:33 AM CDT
In force
11 hr
Issued by
NWS Jackson, MS
All 36 counties

Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Covington County, MS, Forrest County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2017-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS74 KJAN 150825
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
325 AM CDT Wed Mar 15 2017

...FREEZING TEMPERATURES EXPECTED OVER PARTS OF NORTH CENTRAL AND
EAST MISSISSIPPI EARLY THIS MORNING AND AGAIN TONIGHT...

MSZ018-019-025>039-044>046-050>052-056>058-151630-
/O.UPG.KJAN.FZ.A.0002.170316T0200Z-170316T1400Z/
/O.NEW.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/
/O.CON.KJAN.FZ.W.0001.000000T0000Z-170315T1500Z/
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-
Including the cities of Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, 
Starkville, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, 
Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, 
Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, 
Quitman, Stonewall, and Shubuta
325 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
THURSDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 9 PM this evening to 9 AM CDT
Thursday. 

* TEMPERATURE...Low temperatures in the upper 20s to 32 degrees
  will continue this morning and occur again tonight for a few
  hours.


* IMPACTS...Sensitive vegetation will be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other 
sensitive vegetation.

&&

$$

MSZ042-043-049-055-064>066-074-151630-
/O.UPG.KJAN.FZ.A.0002.170316T0200Z-170316T1400Z/
/O.NEW.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/
Yazoo-Madison MS-Rankin-Simpson-Jefferson Davis-Covington-Jones-
Forrest-
Including the cities of Yazoo City, Ridgeland, Madison, Canton, 
Pearl, Brandon, Richland, Magee, Mendenhall, Prentiss, Bassfield,
Collins, Mount Olive, Laurel, and Hattiesburg
325 AM CDT Wed Mar 15 2017

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
THURSDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 9 PM this evening to 9 AM CDT
Thursday. 

* TEMPERATURE...Low temperatures near 30 to 32 degrees will occur
  for a few hours tonight. 

* IMPACTS...Sensitive vegetation may be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ041-073-151630-
/O.NEW.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/
Sharkey-Lamar-
Including the cities of Rolling Fork, Anguilla, West Hattiesburg,
Lumberton, and Purvis
325 AM CDT Wed Mar 15 2017

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
THURSDAY...

The National Weather Service in Jackson has issued a Freeze
Warning, which is in effect from 9 PM this evening to 9 AM CDT
Thursday. 

* TEMPERATURE...Low temperatures near 30 to 32 degrees will occur
  for a few hours tonight.

* IMPACTS...Sensitive vegetation may be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

28
6 follow-up statements
309 
WWUS74 KJAN 151502
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1002 AM CDT Wed Mar 15 2017

MSZ018-019-025>039-044>046-050>052-056>058-152315-
/O.EXP.KJAN.FZ.W.0001.000000T0000Z-170315T1500Z/
/O.CON.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-
Including the cities of Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, 
Starkville, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, 
Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, 
Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, 
Quitman, Stonewall, and Shubuta
1002 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CDT THURSDAY...

* TEMPERATURE...Low temperatures in the upper 20s to 32 degrees
  will occur again tonight for a few hours. 

* IMPACTS...Sensitive vegetation will be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

MSZ041>043-049-055-064>066-073-074-152315-
/O.CON.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/
Sharkey-Yazoo-Madison MS-Rankin-Simpson-Jefferson Davis-Covington-
Jones-Lamar-Forrest-
Including the cities of Rolling Fork, Anguilla, Yazoo City, 
Ridgeland, Madison, Canton, Pearl, Brandon, Richland, Magee, 
Mendenhall, Prentiss, Bassfield, Collins, Mount Olive, Laurel, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
1002 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CDT THURSDAY...

* TEMPERATURE...Low temperatures of 30 to 32 degrees will occur 
for a few hours tonight. 

* IMPACTS...Sensitive vegetation may be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

26
062 
WWUS74 KJAN 151946
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
246 PM CDT Wed Mar 15 2017

MSZ018-019-025>039-041>046-049>052-055>058-064>066-073-074-160400-
/O.CON.KJAN.FZ.W.0002.170316T0200Z-170316T1400Z/
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-
Winston-Noxubee-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-
Jefferson Davis-Covington-Jones-Lamar-Forrest-
Including the cities of Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, 
Starkville, Greenville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, 
Brooksville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, 
Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, 
Scooba, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, 
Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
Prentiss, Bassfield, Collins, Mount Olive, Laurel, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
246 PM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CDT THURSDAY...

* TEMPERATURE...Low temperatures in the upper 20s to 32 degrees
  will occur tonight for a few hours. 

* IMPACTS...Sensitive vegetation will be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
462 
WWUS74 KJAN 160827
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
327 AM CDT Thu Mar 16 2017

...FREEZING TEMPERATURES OCCURRING IN THE EAST THIS MORNING...

MSZ018-019-025>028-034>037-041>043-160930-
/O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-
Humphreys-Holmes-Attala-Sharkey-Yazoo-Madison MS-
Including the cities of Cleveland, Indianola, Ruleville, 
Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona,
Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, 
Goodman, Kosciusko, Rolling Fork, Anguilla, Yazoo City, 
Ridgeland, Madison, and Canton
327 AM CDT Thu Mar 16 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Jackson has cancelled the Freeze
Warning. 

Clouds have moved into the region and temperatures have not
dropped below freezing. Thus, the Freeze Warning has been
canceled. 

$$

MSZ029>033-038-039-044>046-049>052-055>058-064>066-073-074-161400-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-
Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jefferson Davis-Covington-Jones-Lamar-Forrest-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Louisville, Macon, 
Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, 
Scooba, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, 
Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, 
Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, 
Prentiss, Bassfield, Collins, Mount Olive, Laurel, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
327 AM CDT Thu Mar 16 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures in the upper 20s to 32 degrees will
  occur continue for a few more hours this morning. 

* IMPACTS...Sensitive vegetation will be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

28
656 
WWUS74 KJAN 161059
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
559 AM CDT Thu Mar 16 2017

...FREEZING TEMPERATURES OCCURRING IN THE EAST THIS MORNING...

MSZ029>033-038-039-044-049-050-055-161200-
/O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-
Rankin-Scott-Simpson-
Including the cities of Eupora, Maben, Mathiston, West Point, 
Columbus, Ackerman, Weir, Starkville, Louisville, Macon, 
Brooksville, Carthage, Pearl, Brandon, Richland, Forest, Morton, 
Magee, and Mendenhall
559 AM CDT Thu Mar 16 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Jackson has cancelled the Freeze
Warning. 

Clouds have moved into the region this morning and temperatures
have risen above freezing. Therefore, the Freeze Warning has been
canceled. 

$$

MSZ045-046-051-052-056>058-064>066-073-074-161400-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-
Jefferson Davis-Covington-Jones-Lamar-Forrest-
Including the cities of Philadelphia, Pearl River, De Kalb, 
Scooba, Newton, Union, Decatur, Conehatta, Meridian, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Prentiss, Bassfield, Collins, Mount Olive, 
Laurel, West Hattiesburg, Lumberton, Purvis, and Hattiesburg
559 AM CDT Thu Mar 16 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will remain around freezing until
  after daybreak. 

* IMPACTS...Sensitive vegetation will be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

28
801 
WWUS74 KJAN 161109 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
609 AM CDT Thu Mar 16 2017

...FREEZING TEMPERATURES LINGERING IN THE EAST THIS MORNING...

MSZ045-046-051-052-161215-
/O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Neshoba-Kemper-Newton-Lauderdale-
Including the cities of Philadelphia, Pearl River, De Kalb, 
Scooba, Newton, Union, Decatur, Conehatta, and Meridian
609 AM CDT Thu Mar 16 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Jackson has cancelled the Freeze
Warning. 

Clouds have moved into the region and temperatures have risen
above freezing. Thus the Freeze Warning has been canceled. 

$$

MSZ056>058-064>066-073-074-161400-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Lamar-Forrest-
Including the cities of Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, 
Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
609 AM CDT Thu Mar 16 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will remain around freezing until 
  after daybreak. 

* IMPACTS...Sensitive vegetation will be damaged if left 
  unprotected. Given the early start to growing season, impacts 
  may be greater than they would typically be this time of year. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

28
621 
WWUS74 KJAN 161233
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
733 AM CDT Thu Mar 16 2017

MSZ056>058-064>066-073-074-161345-
/O.CAN.KJAN.FZ.W.0002.000000T0000Z-170316T1400Z/
Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Lamar-Forrest-
Including the cities of Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, 
Collins, Mount Olive, Laurel, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
733 AM CDT Thu Mar 16 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Jackson has cancelled the Freeze
Warning. 

With the expansion of the clouds from the northwest this morning,
temperatures will warm above freezing.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 15, 12:05 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 15, 12:05 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1205 AM CDT Wed Mar 15 2017

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
VFR conditions are prevailing and should continue to prevail
through the night. Some high clouds are moving through the area
but eventually these will clear and skies should be clear through
tomorrow. Winds will remain out of the north around 5-10kts
through the period. /28/

&&

.DISCUSSION...
Latest sfc analysis has a powerful Nor'easter off the New England
coast with a 1034mb ridge and associated continental polar airmass
centered over southern MN. Cold dry air continues to advect into
the CWA from the north as the ridge continues to build south. 5min
GOES-16 data continues to show a low stratus deck over most of the
area that has been stubborn to dissipate today, thus keeping high
temps in check this afternoon. These low clouds are expected to
slowly dissipate as drier air continues to advect in through the
remainder of the evening. Otherwise, high cirrus can be expected
through the period in NW flow aloft. The main impact tonight will
be freezing temperatures, especially across the NE portions of
the CWA. Kept min temps slightly on the warmer side due to
sustained north winds associated with a tighter sfc pressure
gradient ahead of the ridge and the slow dissipation of the
stratus deck, however this still results in freezing to sub-
freezing temps across the area currently under a freeze warning,
therefore no changes were made to the ongoing products. The cloud
cover and winds will also hinder any frost potential. /TW/

Prior discussion below:

Tonight through Wednesday:

Latest satellite imagery showed a broad upper trough over most of
the CONUS. Stratus deck was pushing across the region from the
northwest generally along and northeast of a Dermot, Arkansas to
Jackson Metro to a Columbia line. The clouds were gradually
mixing out from the southwest. On the surface breezy northwest
winds were noted as high pressure was building in from the west.
Temperatures at mid afternoon ranged from around 40 north to the
lower 50s southeast.

For tonight expect skies to become mostly clear as high pressure
builds into the region. Winds will become light northerly this
evening. The combination of mostly clear skies, light north winds
will bring some good radiational cooling into the region,which will
provide favorable conditions for a Freeze Warning. The Freeze
Warning will affect our northern and eastern counties from Midnight
until 9 am Wednesday. Lows tonight will range from the middle 20s to
the middle 30s.

For Wednesday the cool high pressure surface ridge will be
centered over the region. Under full insolation expect a cool
day with good cold air advection. Highs will range from the
lower 40s northeast to the lower 50s south under northwest winds.
On the Fireweather side RH fields will dip to around 30 to 35
percent. With moist fuels and no gusty winds expected fire danger
should be marginal for Wednesday./17/

Wednesday Night through Tuesday:

Cooler weather is expected to continue through Thursday night as
the surface high slowly pulls east toward the Southeast CONUS.
Light winds across the forecast area and clearer skies to begin
the night will make Wednesday night the most favored for frost or
freeze occurrence this week. Have expanded the Freeze Watch for
Wednesday Night to include most of our central and eastern
Mississippi counties. In this area, confidence is highest for
freezing temperatures to be achieved for a few hours. Also have
that area highlighted with an Elevated threat for Frost and Freeze
conditions in the Hazardous Weather Outlook due to the out-of-
season freeze threat. A Limited threat area pushes farther west to
include southeast Arkansas, far northeast Louisiana, and more of
our Mississippi counties where patchy frost and near freezing
temperatures will be possible. Given some uncertainty on whether
cloud cover will develop closer to sunrise on Thursday morning,
have held off on including a Significant threat area for damaging
Freeze conditions. At this time it looks like Starkville,
Columbus, and surrounding areas have the best chance to see
temperatures drop below 28 degrees that night.

Despite the passage of a weak cold front Friday night into
Saturday, a building upper-level ridge over the central CONUS will
moderate temperatures through the middle of next week.
Temperatures could approach 80 degrees across portions of the area
by Monday afternoon. The only rain chances through the middle of
next week will be the possibility for showers and a few
thunderstorms as the front moves through Friday night and
Saturday. Severe weather is not expected. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       32  62  46  74 /   0   2   4   7
Meridian      29  59  40  73 /   0   1   3   4
Vicksburg     34  64  49  75 /   1   3   5   9
Hattiesburg   32  65  42  74 /   0   1   3   4
Natchez       36  66  50  74 /   1   3   5   8
Greenville    32  56  47  71 /   2   4   6  14
Greenwood     29  57  46  71 /   1   4   6  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Watch from this evening through Thursday morning for
     MSZ018-019-025>039-042>046-049>052-055>058-064>066-074.

     Freeze Warning until 10 AM CDT this morning for MSZ018-019-
     025>039-044>046-050>052-056>058.

LA...None.
AR...None.

&&

28
Hazardous weather outlook, Mar 14, 4:49 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
449 PM CDT Tue Mar 14 2017

ARZ074-LAZ007>009-015-016-023>026-MSZ047-048-053-054-059>066-
072>074-152200-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds-Claiborne-
Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
449 PM CDT Tue Mar 14 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, south central
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Temperatures may drop to near or below freezing on Wednesday
night, especially across central and eastern portions of
Mississippi. Patchy frost and near freezing temperatures may
damage sensitive vegetation. Low temperatures in the low to mid
30s are expected across the remainder of the area Wednesday night.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

ARZ075-MSZ040>043-049-055-152200-
Chicot-Issaquena-Sharkey-Yazoo-Madison MS-Rankin-Simpson-
449 PM CDT Tue Mar 14 2017

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Wednesday

FREEZE AND FROST
THREAT...Limited
TIMING...Tonight through Wednesday Morning

Temperatures overnight will drop to near freezing. Patchy frost
may occur, which may cause minor damage to unprotected vegetation.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Another night of cold conditions is expected Wednesday night.
Temperatures areawide are expected to be in the lower 30s. This
could lead to potential damage to unprotected vegetation. Patchy
frost and near freezing temperatures may damage sensitive
vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ018-019-025>039-044>046-050>052-056>058-152200-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-
Smith-Jasper-Clarke-
449 PM CDT Tue Mar 14 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.

.DAY ONE...Tonight and Wednesday

FREEZE AND FROST
THREAT...Elevated
TIMING...Tonight through Wednesday Morning

Temperatures overnight, ranging from the upper 20s to low 30s,
are expected to occur for at least a few hours. Given the warm
weather thus far this year, vegetation has already begun to bloom.
This freeze may cause damage to unprotected vegetation. Plans
should be made to protect sensitive plants as well as pets.
Temperatures will begin to rise above freezing after daybreak on
Wednesday.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Another night of cold conditions is expected Wednesday night.
Temperatures are expected to be in the mid 20s to low 30s for at
least a few hours. This could lead to potential damage to
unprotected vegetation. Plans should be made to protect pets and
sensitive vegetation.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

NF

&&

...HAZARD LEGEND...

*FREEZE AND FROST*
Extreme...Hard Freeze (less than or equal to 28 degrees) during
 the growing season with catastrophic damage to unprotected
 tender vegetation.
Significant...Freeze expected (less than or equal to 32 degrees)
 for 3 hours or more during the growing season with significant
 damage to unprotected tender vegetation.
Elevated...Frost expected during the growing season with damage
 to unprotected tender vegetation. This may include temperatures
 less than 32 degrees for 1-2 hours.
Limited...Patchy frost during the growing season with minor
 damage to unprotected tender vegetation.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

Nearby

Freeze Warnings in Mississippi, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.